hnsc
 
Home  >>  Ask a question  >>  Skin Problems

Face pigmentation medicine

what are the medicines for face pigmentation?
(24 Feb 2009)

There is no medication that can remove the melanin from your skin, especially if you are talking about pigmentation due to a tan. Melanin is a naturally occurring chemical that is produced by special skin cells known as melanocytes, and it is this chemical that gives your skin its color. The amount of melanin that is produced by your melanocytes is primarily determined by your genes, but with exposure to sunlight, melanin production can increase. Sometimes, other health problems or body changes (such as pregnancy) can cause melanin production to be become uneven or abnormal, and skin may become dark even without much exposure to sunlight. This sometimes happens in patches, which can be quite traumatic.

If what you have is simply a tan, then you do not need any medication, and in any case there is no medication that you can use. You only need to reduce your exposure to sunlight, and your skin color will gradually become lighter and lighter, till it returns to its natural tone. The best way to protect your skin from sunlight is to avoid being outdoors in the sun, especially during peak sunlight hours when the light is especially strong and harsh. This is of course not always possible, so whenever you need to go out in sunlight, you should wear a hat that properly protects your face. You should also apply sunscreen lotion each time you go into the sun, at least half an hour before you go outdoors, but this is not a substitute for a hat. Sunscreen does not provide as much protection as simply blocking the sun's rays with a hat.

If you have not developed a tan, then there may be some underlying problem that is causing your skin to darken. In this case, you should visit a doctor for a diagnosis, as it is important to treat the underlying condition. Some topical skin treatments may work, but if the underlying problem is not treated the hyperpigmentation will continue to occur, besides which other symptoms will develop, some of which might be more than cosmetic. Fungal infections, metabolic problems, and hormonal problems can all result in hyperpigmentation, and should be addressed as soon as possible. In the meanwhile, your doctor will prescribe some medication to help the dark patches fade, such as hydroquinone or tretinoin. This, combined with treatment of the underlying cause, should get rid of the hyperpigmentation within a month.

answered by G B on 24 Feb 2009, 6:55:08

 

Read more questions in Skin Problems
 
Log In Here